My son Cory is 9 and returned to school last week. Cory started Deflazacort in July and has been doing OK, the taste of it is the worst part (thanks to the many good suggestions from parents in another discussion I can get him to keep it down). Ever since school started Cory has complained of a stomach ache, he eats fine, plays with other kids, and generally does not display any problems. I keep thinking it is stress-related because he is still adjusting to how kids will respond to him because of DMD (my stomach hurts when I become stressed). Has anyone found their child complaining of chronic stomach pain relating to Deflaz?

Views: 463

Reply to This

Replies to This Discussion

Hi Christine, my oldest (8) takes deflazacout, and is always compaining about a sore tummy. He says he thinks he's hungry, then says nope, gotta poop...i hadn't really thought of it until you mentioned something. I will read up on it and let you know what i come up with. take care!!
Hi, my son James has taken deflaz for about 3 years. He hasn't had stomach pains as such, but they can make him constipated! If he does have a problem we use a lactose solution to help things along! Steriods can thin the lining of the stomach, so we have been advised not to use ibuprofen as a pain killer, but instead use paracetamol. There is also a drug that can be given to help the stomach - which our consultant has prescriped James but we haven't used yet. I'll try and get the name of the drug for you. Hope that helps. Mary
I bet it is constipation. Cory does say he is hungry often and isn't always successful when he tries to poop. I have been trying to get Miralax down him but he doesn't like the texture for the most part. I will look forward to what you find. Thanks very much

Marian Lamberson said:
Hi Christine, my oldest (8) takes deflazacout, and is always compaining about a sore tummy. He says he thinks he's hungry, then says nope, gotta poop...i hadn't really thought of it until you mentioned something. I will read up on it and let you know what i come up with. take care!!
I am curious about the lactose solution you mention. I bet he is constipated and Miralax is the only thing I have been directed toward. Thanks

Mary Helen Smith said:
Hi, my son James has taken deflaz for about 3 years. He hasn't had stomach pains as such, but they can make him constipated! If he does have a problem we use a lactose solution to help things along! Steriods can thin the lining of the stomach, so we have been advised not to use ibuprofen as a pain killer, but instead use paracetamol. There is also a drug that can be given to help the stomach - which our consultant has prescriped James but we haven't used yet. I'll try and get the name of the drug for you. Hope that helps. Mary
Xavier (will be 8 next month) started on deflaz at age 4. We noticed last summer he would moan in his sleep "OWWWWWW", "OWWWWWWWW", 'MY TUMMY HURTS!" and we would go flying into him room to see what was wrong. He would be half asleep and look at us like we were crazy. He started doing this about once a week. When we would ask him about it he would have no idea what we were talking about. Finally one day he was watching TV and paying no attention to me (the only time you can get a straight answer out of a 6.5 year old sometimes) and I asked him "hey, does your tummy hurt?" and he's like "yeah,it does, pretty much all the time" and I asked "How long has it hurt?" and he answers "oh for about 2 years now" !!!!!He had tummy pain since starting steroids and never occured to him to tell us or the doctor, no matter how many times we asked!!!! We started him on Prilosec immediately 20mg every day. (he had reflux as a baby and took prilosec from 3mos to 2 years old). He has not had a single problem with stomach pain since. Anxiety is a part of his life and we do work with him to manage that, so I'm sure that plays a part. But he is very regular when he comes to bowel and bladder, so we knew that was not the problem.
We
We have dealt with this on and off with austin(10) and not really come up with a great answer. The specialist we saw said heartburn, lactose intolerance, constipation etc. Let me know if you get any other answers, it is a constant worry here too!
Hello,

Christian complains of stomach aches as well. Always blamed on hunger pains or pooh pains..another thought was
to much fruit with meds causing ache...he actually seems to be complaining less about them in the last year..he's been on them for 2 1/2 years.

Thanks and good luck.
Darcy
My son always has a tummy ache and is not taking any medication. Perhaps this disease cause problems to the stomach muscles?
Yes Aaron (10) is often complaining about tummy aches, he's not on any medication either and generally it's because he has to do a poo. We have been doing a regualar toilet program for the last few months training his bowel in the morning after breakfast and after tea at night, this seems to be working well and we haven't had as many complaints about tummy aches
Our son started defazacort almost 6 months ago. His doctor mentioned that Matt might start complaining that his stomach was hurting, and if he did, he could put him on prevacid. I came away with the idea that this was a common problem with the steroid. And, yes, he occasionally mentions stomach pains. I plan to discuss it at our next appt. in two weeks. We also have worked to train him to poop at the same time every day. We have him sit on the toilet every night when we're getting him ready for bed. So far, he's like clockwork. This is a double benefit as we're hoping he won't need to poop at school as he needs help with wiping.

Reply to Discussion

RSS

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2021   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service